Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 68, NWS Fort Worth, TX

April 10, 2004Milam County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2004, 3:43 PM CDT for Milam County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2004, 3:43 PM CDT (20:43 UTC)
Expired
Apr 10, 2004, 4:45 PM CDT
In force
62 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Milam County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 10:20 AM CDTSevere Thunderstorm WatchSPC6 hr
Apr 10, 2:50 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1585 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 102043
SVRFTW
TXC331-102145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
342 PM CDT SAT APR 10 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILAM COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 445 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF CAMERON...MOVING EAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMERON AROUND 410 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

LAT...LON 3075 9728 3084 9727 3087 9712 3096 9677
          3084 9667 3074 9662 3072 9689 3067 9724

$$

07/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:11 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 10, 1:11 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
111 PM CDT SAT APR 10 2004

.AVIATION...
CONCERNS...MAINLY MVFR THRU PD.

POSITIVELY TILTED TROUGH OVER NRN MEXICO TO EJECT OUT INTO TEXAS
SUNDAY. WITH THE POSITIVE TILT...WINDS ALOFT ARE VEERED...WHICH
SHOULD ALLOW LIGHT PRECIP TO CONTINUE PUSHING SE OUT OF THE TRACON
THIS AFTERNOON AS OVERRUNNING ABOVE 850 MB SUBSIDES. THRU 20Z OR
SO...LIGHT PRECIP MAY DROP CIGS TO IFR AGAIN WITH SURFACE
MOISTENING. FOR ACT...THINGS ARE NOT AS NEAT...AS THEY ARE CLOSER TO
THE DEEPER MOISTURE AND MAY HAVE TROUBLE SCOURING OUT ELEVATED
MOISTURE AHEAD OF THE MEXICAN TROUGH. STILL BELIEVE ALL BUT SOME
SHRA WILL MOVE FURTHER SOUTHEAST BY THIS EVENING AS THE COLDER AIR
CONTINUES TO DEEPEN AS THE FRONT MOVES SOUTHEAST.

MVFR CIGS SHOULD HAVE TROUBLE CLEARING FOR THE REST OF THE TAF PD
WITH MID LEVEL CLOUDS...A STOUT CAP AROUND 800 MB...AND GOOD LOW
LEVEL DRY AIR HAVING TROUBLE GETTING INTO NORTH TEXAS. 30/SS
&&

.UPDATE...
1110 AM CDT
WE HAVE UPDATED THE ZONES TO ADD THE SEVERE THUNDERSTORM WATCH...AND
TO INCREASE THE POPS IN THE SOUTHERN ZONES TO LIKELY.  HAVE ALSO
CHANGED WORDING TO COOL AND WINDY IN MANY AREAS...AND TO LOWER HIGH
TEMPERATURES IN SOME AREAS.  STRONGEST STORMS SHOULD CONTINUE TO
WORK EASTWARD ACROSS THE SOUTHERN ZONES...WITH WEAKER ACTIVITY
MOVING NORTHEAST INTO AREAS LIKELY TO INCLUDE THE DFW AREA BY EARLY
AFTERNOON. #26
&&

.PREV DISCUSSION...
400 AM CDT
50 KNOT LOW LEVEL JET CONTINUES TO INTERACT WITH FRONT NEAR THE RED
RIVER TO PRODUCE SCATTERED THUNDERSTORMS.  MOST OF THIS ACTIVITY HAS
REMAINED IN SOUTHERN OKLAHOMA...JUST NORTH OF THE FRONT.

DRASTIC WEATHER CHANGES IN STORE FOR NORTH TEXAS TODAY AS A STRONG
COLD FRONT MOVES THROUGH.  EXPECT SCATTERED THUNDERSTORMS TO FORM
NEAR AND BEHIND THE FRONT...AS MOISTURE AIR IS LIFTED OVER THE
BOUNDARY.  BEST THUNDERSTORM CHANCES WILL BE ACROSS THE EASTERN TWO
THIRDS OF THE REGION...ESPECIALLY IN THE SOUTHEAST...AS THE FRONT
INTERACTS WITH LOW LEVEL MOISTURE AND INSTABILITY ALREADY IN PLACE.
A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING
WINDS.  ALTHOUGH SOME HINTS OF CLEAR SKIES WILL BE PRESENT ACROSS
PARTS NORTH TEXAS AT SUNRISE...EXTENSIVE CLOUDINESS BEHIND THE FRONT
AND LOW CLOUDS ADVECTING NORTHWARD FROM SOUTH TEXAS WILL MAKE FOR A
CLOUDY DAY.

SOME POST FRONTAL RAIN AND ELEVATED THUNDERSTORMS WILL BE POSSIBLE
TONIGHT...ESPECIALLY IN THE SOUTHEAST.  RAIN CHANCES WILL INCREASE
SUNDAY AS ANOTHER SHORTWAVE MOVES ACROSS THE REGION.  RAIN WILL
LINGER SUNDAY NIGHT INTO MONDAY MORNING BUT SHOULD END BY MONDAY
AFTERNOON...AS THE SHORT WAVE MOVES INTO THE MISSISSIPPI VALLEY
REGION.

DRY CONDITIONS SHOULD PREVAIL THE REMAINDER OF THE WEEK.  THE LATEST
GFS INDICATES ANOTHER STRONG TROUGH WILL APPROACH THE REGION ON THE
WEEKEND AND BRING RAIN AND THUNDERSTORM CHANCES BACK TO NORTH TEXAS.

TEMPS WILL BE VERY TRICKY TODAY WITH MANY OF THE NORTHERN STATIONS
HAVING DAYTIME HIGH TEMPS AROUND SUNRISE AND THEN TEMPS FALLING
THROUGH THE DAY.  DEPENDING ON THE AMOUNT OF LOW CLOUDS THAT REACH
THE SOUTHERN ZONES...TEMPS SHOULD WARM INTO THE MID 70S TO AROUND 80.
THIS IS A VERY COOL AIRMASS AND OVERNIGHT LOW TEMPS THE NEXT SEVERAL
NIGHTS WILL BE MAINLY IN THE 40S.  HOWEVER...SOME MID AND UPPER 30S
ARE NOT OUT OF THE QUESTION...MAINLY IN THE NORTH SUNDAY NIGHT AND
MONDAY NIGHT.
&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   66  46  57  41 /  40  20  40  30
WACO, TX               70  50  59  43 /  60  30  60  30
PARIS, TX              64  44  54  38 /  50  20  30  30
DENTON, TX             60  45  55  39 /  40  20  30  20
MCKINNEY, TX           66  45  55  40 /  50  20  30  20
DALLAS, TX             67  46  57  41 /  40  20  50  30
TERRELL, TX            67  46  57  41 /  50  30  60  30
CORSICANA, TX          71  48  58  42 /  60  40  60  30
TEMPLE, TX             72  50  59  43 /  60  30  60  30
&&

.FWD WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 10, 2:44 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT SAT APR 10 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
244 PM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
KILLEEN TO PALESTINE LINE THIS AFTERNOON. LARGE HAIL WILL BE THE
MAIN SEVERE WEATHER THREAT. HOWEVER...DAMAGING WINDS ARE STILL
POSSIBLE NEAR A COLD FRONT MOVING THROUGH EXTREME SOUTHEAST SECTIONS
OF THE SLIGHT RISK AREA.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS MAY RETURN TO NORTH TEXAS SUNDAY NIGHT...BUT
THERE WILL BE A BETTER CHANCE NEXT FRIDAY AFTERNOON THROUGH SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY IN THE SLIGHT RISK AREA.

30/SS

In the hours before

Special weather statement, Apr 10, 2:04 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT SAT APR 10 2004

TXZ147-161-162-175-102000-
FREESTONE-LEON-LIMESTONE-ROBERTSON-
204 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR ROBERTSON...FREESTONE...LIMESTONE
AND LEON COUNTIES...

STRONG THUNDERSTORMS JUST NEAR BREMOND WILL MOVE EAST AT 35 MPH
TOWARDS CENTERVILLE BY 3 PM. HAIL UP TO ONE HALF INCH IN DIAMETER
AND 40 MPH WINDS ARE POSSIBLE WITH THESE STORMS. RAINFALL OF UP TO
AN INCH CAN ALSO BE EXPECTED.

07/BB
Special weather statement, Apr 10, 2:08 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CDT SAT APR 10 2004

TXZ158-102000-
BELL-
208 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR BELL COUNTY...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER
AND 35 MPH WINDS IS MOVING INTO WESTERN BELL COUNTY AND WILL AFFECT
KILLEEN AND BELTON THROUGH 245 PM. ANOTHER ROUND OF HEAVY RAINFALL
MAY RESULT IN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS.

07/BB
Special weather statement, Apr 10, 2:26 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT SAT APR 10 2004

TXZ142>145-
BOSQUE TX-HAMILTON TX-HILL TX-MILLS TX-

226 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 IS NO LONGER IN EFFECT FOR...

  BOSQUE         HAMILTON        HILL           MILLS

TXZ156>160-174-175-102100-
BELL TX-CORYELL TX-FALLS TX-LAMPASAS TX-MCLENNAN TX-MILAM
TX-ROBERTSON TX-
INCLUDING THE CITIES OF...BELLMEAD...BELTON...CAMERON...COPPERAS
COVE...FORT HOOD...GATESVILLE...HARKER HEIGHTS...HEARNE...HEWITT...
KILLEEN...LACY-LAKEVIEW...LAMPASAS...MARLIN...MCGREGOR...ROBINSON...
ROCKDALE...TEMPLE...WACO AND WOODWAY
226 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 REMAINS IN EFFECT FOR...

  BELL            CORYELL         FALLS           LAMPASAS
  MCLENNAN        MILAM           ROBERTSON
Special weather statement, Apr 10, 2:42 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT SAT APR 10 2004

TXZ156>160-174-175-102030-
BELL TX-CORYELL TX-FALLS TX-LAMPASAS TX-MCLENNAN TX-MILAM
TX-ROBERTSON TX-
INCLUDING THE CITIES OF...BELLMEAD...BELTON...CAMERON...COPPERAS
COVE...FORT HOOD...GATESVILLE...HARKER HEIGHTS...HEARNE...HEWITT...
KILLEEN...LACY-LAKEVIEW...LAMPASAS...MARLIN...MCGREGOR...ROBINSON...
ROCKDALE...TEMPLE...WACO AND WOODWAY
238 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 THAT WAS IN EFFECT FOR...MCLENNAN...
CORYELL...FALLS...LAMPASAS...ROBERTSON...BELL AND MILAM COUNTIES...
HAS BEEN CANCELLED. IT WILL BE REPLACED BY SEVERE THUNDERSTORM WATCH
#62 FOR ANDERSON...BELL...FREESTONE...LEON...MILAM...ROBERTSON
COUNTIES.
Special weather statement, Apr 10, 2:44 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT SAT APR 10 2004

TXZ162-102045-
LEON-
244 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR LEON COUNTY...

A STRONG THUNDERSTORM 7 MILES NORTH OF FRANKLIN WILL MOVE EAST AT 35
MPH TOWARDS CENTERVILLE AND SURROUNDING AREAS THROUGH 330 PM CDT.
THIS STORM MAY BECOME SEVERE...AND A WARNING MAY BE ISSUED FOR LEON
COUNTY BY 3 PM. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT.

07/BB
Special weather statement, Apr 10, 3:33 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT SAT APR 10 2004

TXZ158-174-102130-
BELL-MILAM-
333 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR BELL AND MILAM COUNTIES...

A STRONG THUNDERSTORM WILL PRODUCE WIND GUSTS TO 45 MPH AND SMALL
HAIL ACROSS EXTREME SOUTHERN BELL COUNTY AND WESTERN MILAM COUNTY
THROUGH 415 PM CDT. AREAS AROUND HOLLAND AND VAL VERDE ARE IN THE
PATH OF THIS STRONG STORM. HEAVY RAINFALL WILL RESULT IN FLOODING OF
LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

07/BB

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:40 PM CDTSevere Thunderstorm WarningFWDLamar50 min
Apr 9, 8:23 PM CDTSevere Thunderstorm WarningFWDLamar37 min
Apr 9, 8:50 PM CDTSevere Thunderstorm WarningFWDMills55 min
Apr 9, 9:18 PM CDTSevere Thunderstorm WarningFWDHamilton57 min
Apr 9, 10:30 PM CDTSevere Thunderstorm WarningFWDLamar60 min
Apr 10, 12:40 AM CDTSevere Thunderstorm WarningFWDCollin, Denton65 min
Apr 10, 11:28 AM CDTSevere Thunderstorm WarningFWDLampasas62 min
Apr 10, 12:28 PM CDTSevere Thunderstorm WarningFWDBell62 min
Apr 10, 2:51 PM CDTSevere Thunderstorm WarningFWDLeon69 min
Apr 10, 4:39 PM CDTSevere Thunderstorm WarningFWDRobertson66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.